West Virginia, 2014

Damaging Winds in West Virginia, July 8, 2014

July 8, 2014 · NWS LWX · 20 events in 7 counties and zones

A cold front moved through the Mid-Atlantic from west to east. Hot and humid conditions were ahead of the frontal boundary and led to an unstable environment.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
$11,000
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front moved through the Mid-Atlantic from west to east. Hot and humid conditions were ahead of the frontal boundary and led to an unstable environment. Severe thunderstorms were capable of damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 8, 1:34 PM EST, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 8, 1:34 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
234 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A COLD FRONT ACROSS THE GREAT LAKES AND MIDWEST WILL APPROACH THE
REGION LATE TODAY AND TONIGHT...CROSS THE AREA EARLY
WEDNESDAY...AND STALL OVER SOUTHERN VIRGINIA WEDNESDAY NIGHT
INTO THURSDAY. HIGH PRESSURE THEN BUILDS OVER THE MID-ATLANTIC
THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN
MARYLAND AND EASTERN WEST VIRGINIA.

HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WHILE A COLD FRONT
MOVES INTO THE OHIO VALLEY LATE THIS AFTERNOON. THE COLD FRONT
WILL APPROACH THE NORTHWESTERN PORTION OF THE CWA TONIGHT. A
SOUTHWEST FLOW AHEAD OF THE COLD FRONT HAS USHERED IN MORE HOT AND
HUMID CONDITIONS. MAX TEMPS WILL RANGE FROM THE UPPER 70S AND
LOWER 80S ALONG THE RIDGES TO THE LOWER AND MIDDLE 90S ACROSS MOST
OTHER LOCATIONS.

THE HOT AND HUMID CONDITIONS HAS LEAD TO AN UNSTABLE
ATMOSPHERE...AND WITH DEWPOINTS A BIT HIGHER TODAY INSTABILITY
IS HIGHER THAN MONDAY. LATEST MESOANALYSIS ALONG WITH THE
MODIFIED 12Z KIAD RAOB SHOWS AROUND 1000 TO 1500 J/KG OF MLCAPE.

A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A PRESSURE
TROUGH THIS AFTERNOON...BUT THE PRIMARY SOURCE OF CONVECTION IS
EXPECTED TO MOVE IN FROM WEST VIRGINIA LATER THIS AFTERNOON AND
EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE
POTOMAC HIGHLANDS BETWEEN 3 AND 5 PM THIS AFTERNOON AND IT WILL
REACH THE WASHINGTON AND BALTIMORE METROPOLITAN AREAS EARLY THIS
EVENING. GIVEN THE MODERATE AMOUNTS OF INSTABILITY AND FAVORABLE
SHEAR PROFILES...SEVERE THUNDERSTORMS ARE POSSIBLE. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE FROM NEAR AND WEST OF
INTERSTATE 95 THROUGH THE POTOMAC HIGHLANDS. THIS IS WHERE THE
HEIGHTS WILL BE LOWEST AND THE SHEAR PROFILES WILL BE STRONGEST.

THE CONVECTION TREND SHOULD DECREASE OVERNIGHT DUE TO THE LOSS OF
DAYTIME HEATING...BUT A SHOWER OR THUNDERSTORM CANNOT BE RULED OUT
WITH THE COLD FRONT NEARBY. WARM AND HUMID CONDITIONS WILL
PERSIST. MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC
HIGHLANDS AND SHENANDOAH VALLEY TO THE MIDDLE 70S IN WASHINGTON
AND BALTIMORE.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THE COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY FROM THE
NORTHWEST AND IT WILL SLOWLY PUSH SOUTH TOWARD SOUTHERN MARYLAND
AND CENTRAL VIRGINIA WEDNESDAY NIGHT. WARM AND HUMID CONDITIONS
ARE EXPECTED AHEAD OF THE FRONT WEDNESDAY...ESPECIALLY EAST OF THE
BLUE RIDGE MOUNTAINS. SOMEWHAT DRIER AND COOLER AIR MAY FILTER
INTO THE POTOMAC HIGHLANDS WEDNESDAY AFTERNOON. MAX TEMPS WILL
RANGE FROM THE 70S IN THE RIDGES OF THE ALLEGHENY AND POTOMAC
HIGHLANDS TO NEAR 90 IN WASHINGTON AND BALTIMORE AS WELL AS THE
VIRGINIA PIEDMONT.

THE WARM AND HUMID AIRMASS ALONG WITH FORCING FROM THE COLD FRONT
WILL ALLOW THE CHANCE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS. INSTABILITY WILL BE
LIMITED ACROSS THE NORTHWESTERN PORTION OF THE CWA...BUT FARTHER
SOUTH AND EAST HIGHER AMOUNTS OF INSTABILITY ALONG WITH STRONGER
SHEAR PROFILES AND MID-LEVEL DRY AIR SUGGESTS THAT A FEW
THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WIND AND HAIL
BEING THE PRIMARY THREATS. THE BEST CHANCE FOR STRONGER STORMS
WILL BE ACROSS CENTRAL VIRGINIA INTO SOUTHERN MARYLAND...WHERE
INSTABILITY WILL BE HIGHEST.

A NORTHERLY FLOW BEHIND THE FRONT WILL ALLOW FOR COOLER AND DRIER
CONDITIONS TO MOVE INTO MOST AREAS OVERNIGHT. MIN TEMPS WILL RANGE
FROM THE 50S IN THE ALLEGHENY HIGHLANDS TO THE LOWER AND MIDDLE
70S IN DOWNTOWN WASHINGTON AND BALTIMORE.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
SURFACE COLD FRONT ACROSS SOUTHEAST VIRGINIA THURSDAY MORNING
RETREATS SLIGHTLY NORTH THROUGH THE DAY. WITH SHORT WAVES MOVING
THROUGH CONFLUENT SOUTHWEST FLOW ALOFT...WILL SEE CONTINUED CHANCES
OF CONVECTION...MAINLY ELEVATED ALONG AND NORTH OF THE SURFACE FRONT
THURSDAY ALONG AND EAST OF I-95. WILL ALSO SEE CONVECTION POSSIBLE
WITH TERRAIN CIRCULATIONS THURSDAY AFTERNOON ACROSS POTOMAC
HIGHLANDS AND BLUE RIDGE. NAM KEEPS THE FRONT FARTHER NORTH IN
RESPONSE TO COASTAL LOW SYSTEM...BUT IS THE OUTLIER AT THIS TIME.
12Z GFS IS ALSO KEEPING HIGH PRESSURE FARTHER NORTH THAN PREVIOUS
RUNS HOWEVER...AND WITH UPPER TROUGH PUSHING OVERHEAD FRIDAY...WILL
BRING SOME SMALL CHANCE POPS INTO FORECAST. MAY NEED TO INCREASE
THESE POPS IF THESE TRENDS CONTINUE. WARM AIR ADVECTION PATTERN
ENSUES FOR THE WEEKEND INTO EARLY NEXT WEEK...ALTHOUGH STRONG
MOISTURE RETURN REMAINS LIMITED UNTIL MONDAY. INSTABILITY AND SHEAR
LOOK MORE FAVORABLE FOR ORGANIZED CONVECTION MONDAY/MONDAY NIGHT
AHEAD OF APPROACHING COLD FRONT ASSOCIATED WITH SOUTHWARD DIVING
CANADIAN CLOSED LOW.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED MOST OF THE TIME THROUGH THIS EVENING.
SOUTHWEST WINDS WILL GUST AROUND 20 TO 25 KNOTS LATE THIS
AFTERNOON...BUT WINDS WILL DIMINISH AROUND SUNSET. SHOWERS AND
THUNDERSTORMS WILL LIKELY PASS THROUGH THE TERMINALS...FIRST
ACROSS THE WESTERN TERMINALS LATE THIS AFTERNOON AND THEN ACROSS
THE EASTERN TERMINALS THIS EVENING. BRIEF SUBVFR CONDITIONS ARE
EXPECTED IN THUNDERSTORMS...AND SOME THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL. VFR CONDITIONS ARE EXPECTED
MOST OF THE TIME LATE TONIGHT...BUT MVFR VSBYS FROM BR CANNOT BE
RULED OUT.

SOUTHWEST WINDS AROUND 10 KNOTS ARE EXPECTED WEDNESDAY ALONG WITH
VFR CONDITIONS. HOWEVER...A FEW SHOWERS AND THUNDERSTORMS CANNOT
BE RULED OUT DURING THE AFTERNOON AND EVENING. PATCHY FOG IS
POSSIBLE OVERNIGHT WEDNESDAY.

A STALLED FRONT WILL BRING CHANCES OF AFTERNOON STORMS
TO THE REGION THURSDAY INTO FRIDAY. WARMER AIR WILL RETURN FOR THE
WEEKEND INTO NEXT WEEK WITH INCREASING CHANCES OF THUNDERSTORMS.

&&

.MARINE...
THE GRADIENT WILL CONTINUE THIS THROUGH EARLY THIS EVENING. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS DURING THIS
TIME. THE SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT FOR THE
MARYLAND CHESAPEAKE BAY AND LOWER TIDAL POTOMAC RIVER. STRONG
GUSTY WINDS AND LARGE HAIL ARE POSSIBLE IN THUNDERSTORMS THIS
EVENING. SPECIAL MARINE WARNINGS WILL BE POSSIBLE. A COLD FRONT
WILL APPROACH THE WATERS WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE
POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING. A FEW
THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL.

A STALLED FRONT WILL BRING CHANCES OF AFTERNOON STORMS TO
THE REGION THURSDAY INTO FRIDAY. WARMER AIR WILL RETURN FOR THE
WEEKEND INTO NEXT WEEK WITH INCREASING CHANCES OF THUNDERSTORMS.
SOUTHERLY WINDS WILL INCREASE THIS WEEKEND INTO NEXT WEEK AND SCA
CONDITIONS MAY BE MET.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ530>534-
     537-539>541-543.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ535-
     536-538-542.

&&

SYNOPSIS...BJL
NEAR TERM...BJL
SHORT TERM...BJL
LONG TERM...AEB
AVIATION...BJL/AEB
MARINE...BJL/AEB
Hazardous weather outlook, Jul 8, 12:08 PM EST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
108 PM EDT TUE JUL 8 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
108 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP LATE THIS
AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LOCALLY DAMAGING WIND GUSTS OR LARGE HAIL.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE ENTIRE MARYLAND
PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THIS AFTERNOON
AND EARLY EVENING. A SMALL CRAFT ADVISORY CONTINUES THROUGH TONIGHT
FOR THE MARYLAND CHESAPEAKE BAY AND THE LOWER TIDAL POTOMAC RIVER
FROM COBB ISLAND TO SMITH POINT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL BRING ADDITIONAL THUNDERSTORMS TO THE AREA
WEDNESDAY. THESE MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS
AND LARGE HAIL....MAINLY SOUTH OF WASHINGTON AND ANNAPOLIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
108 PM EDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF WESTERN
MARYLAND AND EASTERN WEST VIRGINIA UNTIL 8 PM. SEE WBCWCNLWX FOR
FURTHER DETAILS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING. THE STRONGER THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL. AN
ISOLATED TORNADO WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

The radar

The Sterling radar (KLWX), 164 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

20 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pendleton

When
July 8, 3:42 PM EST
Where
Pendleton County, 0.47 mi NW of Mouth of Seneca
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
911 Call Center
Coordinates
38.835, -79.376

There was a tree down near Seneca Rocks.

Thunderstorm Wind, Grant

When
July 8, 3:50 PM EST
Where
Grant County, 1.66 mi W of Old Arthur
Measured
52 kt (60 mph) estimated gust
Crop damage
$2,000
Reported by
Trained Spotter
Coordinates
39.104, -79.130

There were multiple trees down on Route 42 in Maysville.

Thunderstorm Wind, Mineral

When
July 8, 3:50 PM EST
Where
Mineral County, 3.11 mi NW of New Creek
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.400, -79.073

Thunderstorm Wind, Grant

When
July 8, 3:54 PM EST
Where
Grant County, 0.51 mi WSW of Petersburg
Measured
52 kt (60 mph) estimated gust
Crop damage
$3,000
Reported by
911 Call Center
Coordinates
38.996, -79.128

There were trees down throughout the county at multiple locations.

Thunderstorm Wind, Hardy

When
July 8, 4:14 PM EST
Where
Hardy County, 1.31 mi NE of Mc Cauley
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
Emergency Manager
Coordinates
39.061, -78.700

There was a tree down on Leisure Acres Road.

Thunderstorm Wind, Hardy

When
July 8, 4:14 PM EST
Where
Hardy County, 3.15 mi NE of Arkansas
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
Emergency Manager
Coordinates
39.104, -78.691

There was a tree down across the road at the 300 Block of Sprerys Run Road.

Thunderstorm Wind, Hardy

When
July 8, 4:14 PM EST
Where
Hardy County, 1.56 mi WSW of Mc Cauley
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
911 Call Center
Coordinates
39.040, -78.746

There was a tree down at Old Baker Road and Old 55.

Thunderstorm Wind, Hardy

When
July 8, 4:18 PM EST
Where
Hardy County, 4.59 mi S of Lost City
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
911 Call Center
Coordinates
38.864, -78.830

There was a tree down at Upper and Middle Cover Roads.

Thunderstorm Wind, Hardy

When
July 8, 4:18 PM EST
Where
Hardy County, 2.86 mi W of Wardensville
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
Emergency Manager
Coordinates
39.075, -78.653

There was a tree down on the 800 Block of Pinnacle Drive.

Thunderstorm Wind, Hardy

When
July 8, 4:19 PM EST
Where
Hardy County, 0.36 mi SSE of Wardensville
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
911 Call Center
Coordinates
39.075, -78.598

There was a tree down on WV 55.

Thunderstorm Wind, Morgan

When
July 8, 4:29 PM EST
Where
Morgan County, 0.16 mi E of Stohrs Xrds
Measured
52 kt (60 mph) estimated gust
Crop damage
$500
Reported by
911 Call Center
Coordinates
39.630, -78.147

There were two trees downed near the intersection of Martinsburg and Sphors Roads.

Thunderstorm Wind, Morgan

When
July 8, 4:29 PM EST
Where
Morgan County, 0.5 mi WSW of Great Cacapon
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.618, -78.289

There were trees and power lines down.

Thunderstorm Wind, Morgan

When
July 8, 4:29 PM EST
Where
Morgan County, 0.92 mi W of Great Cacapon
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Crop damage
$1,000
Reported by
911 Call Center
Coordinates
39.618, -78.297

There was a tree down on a fence and against a home on Wiggins Run Road.

Thunderstorm Wind, Morgan

When
July 8, 4:33 PM EST
Where
Morgan County, 1.87 mi S of Berkeley Spgs
Measured
52 kt (60 mph) estimated gust
Crop damage
$500
Reported by
911 Call Center
Coordinates
39.603, -78.232

There was a tree across both lanes.

Thunderstorm Wind, Morgan

When
July 8, 4:33 PM EST
Where
Morgan County, 2.12 mi SE of Great Cacapon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Crop damage
$250
Reported by
911 Call Center
Coordinates
39.599, -78.251

There were trees down on power lines.

Thunderstorm Wind, Morgan

When
July 8, 4:35 PM EST
Where
Morgan County, 0.56 mi NW of Berkeley Spgs
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
39.636, -78.237

Thunderstorm Wind, Morgan

When
July 8, 4:39 PM EST
Where
Morgan County, 2.07 mi N of Holton
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
Public
Coordinates
39.630, -78.070

There was a tree down on Mason Road.

Thunderstorm Wind, Morgan

When
July 8, 4:39 PM EST
Where
Morgan County, 2.22 mi S of Sleepy Creek
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
911 Call Center
Coordinates
39.638, -78.084

There was a tree down on Wild Rose Lane and River Road.

Thunderstorm Wind, Berkeley

When
July 8, 4:42 PM EST
Where
Berkeley County, 1.49 mi SW of Hedgesville
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.532, -78.016

A mobile home flipped by gusty winds on Cannon Hill Road.

Thunderstorm Wind, Jefferson

When
July 8, 4:58 PM EST
Where
Jefferson County, 1.02 mi W of Kearneysville
Measured
52 kt (60 mph) estimated gust
Crop damage
$250
Reported by
Public
Coordinates
39.378, -77.899

There was a tree down on Leetown Road near Route 9.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2014Every state in 2014This day in weather historyWarnings in West Virginia, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536609, 536602, 536604, 536606, 536610, 536611, 536612, 536614, 536615, 536616, 536619, 536620, 536621, 536623, 536626, 536627, 536629, 536631, 536632, 536676.